[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 9, 1970

Bleeding Risks From Heparin Treatment

Author Affiliations

USN Bethesda, Md

JAMA. 1970;214(6):1122. doi:10.1001/jama.1970.03180060096030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  In response to the letter from J. Worth Estes, we do not believe that failure to include body weight in our statistical analysis invalidates the observation that elderly women are more likely to have bleeding complications during the intravenous administration of heparin than elderly men or younger women and men. We used the conventional parameter of Lee-White coagulation time, rather than body weight, to determine dosage of heparin. There may be many factors that contribute to bleeding in elderly women and weight might be one of them, but the fact remains that a high percentage of elderly women bleed when given heparin intravenously in the conventional manner.

×